Bayesian forecasts in markets with overlapping structures

Queen, Catriona M. and Smith, Jim Q. and James, David M. (1994) Bayesian forecasts in markets with overlapping structures. International Journal of Forecasting, 10 (2). pp. 209-233. ISSN 0169-2070. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/0169-2070(94)90003-5

Abstract

This paper defines a new class of multivariate state space models which combine the power steady model of Smith (Smith, J.Q., 1981, The multiparameter steady model, Journal of the Royal Statistical Society, Series B, 43, 255-260; 1990, Non-linear state-space models with partially specified distributions on states, Journal of Forecasting, 9, 137-149; 1992, A comparison of the characteristics of some Bayesian forecasting models, International Statistical Review, 60(1), 75-87) with models of Queen (Queen, C.M., 1991, Bayesian Graphical Forecasting Models for Business Time Series (Ph.D. Thesis, University of Warwick)) and Smith and Queen (Smith, J.Q. and C.M. Queen, 1993, Bayesian models for conditional probabilities in a bivariate mass function with many zeros (Warwick University Statistics Department Research Report No 252. Copies obtainable from the Department of Statistics, University of Warwick, Coventry, CV4 7AL, UK)) and can be used to forecast time series of shares in markets which have overlapping structures. Although these models as yet cannot accommodate all possible overlapping structures, they do provide an initial attempt to integrate market information directly into the forecasting process. It is shown how the market structure can be represented by a graph, which not only provides a useful pictorial representation of the structure, but can also play an important part in defining the new model.

Item Type: Article
Uncontrolled keywords: overlapping market structures; market shares; bayesian forecasting; power steady model; decomposable graphs; generalized dirichlet distributions
Subjects: H Social Sciences > HA Statistics > HA33 Management Science
H Social Sciences > HB Economic Theory
Divisions: Faculties > Social Sciences > School of Economics
Depositing User: O.O. Odanye
Date Deposited: 10 Jun 2009 07:43
Last Modified: 07 Apr 2014 13:16
Resource URI: http://kar.kent.ac.uk/id/eprint/19966 (The current URI for this page, for reference purposes)
  • Depositors only (login required):